Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 229, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2018, 6:40 PM CDT for Adair County, Cherokee County, Sequoyah County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 7, 2018, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:10 PM CDT | TSTM WND DMG | Sallisaw, OK | 2 BROKEN POWER POLES AND 3 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS54 KTSA 072340
SVRTSA
OKC001-021-135-080030-
/O.NEW.KTSA.SV.W.0229.180807T2340Z-180808T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
640 PM CDT TUE AUG 7 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Sequoyah County in east central Oklahoma...
Southern Adair County in northeastern Oklahoma...
Southeastern Cherokee County in east central Oklahoma...
* Until 730 PM CDT.
* At 639 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Cherokee Landing State Park to
3 miles northwest of Marble City to 4 miles west of Vian, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Vian...
Gore... Gans...
Marble City... Moffett...
Brushy... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Short... Box...
Mc Key... Cottonwood...
Dora...
This includes Interstate 40 in Oklahoma between mile markers 288 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9444 3537 9449 3533 9450 3532 9448
3530 9450 3530 9454 3533 9457 3533 9460
3531 9461 3538 9489 3540 9490 3541 9501
3546 9503 3546 9508 3550 9512 3553 9513
3567 9500 3584 9491 3577 9450 3540 9443
TIME...MOT...LOC 2339Z 281DEG 33KT 3583 9485 3563 9486 3550 9504
HAIL...<.75IN
WIND...60MPH
$$
Lacy1 follow-up statement
154
WWUS54 KTSA 072356
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
656 PM CDT TUE AUG 7 2018
OKC021-080006-
/O.CAN.KTSA.SV.W.0229.000000T0000Z-180808T0030Z/
Cherokee OK-
656 PM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3537 9444 3537 9449 3530 9450 3530 9454
3533 9457 3533 9460 3531 9461 3536 9474
3535 9478 3538 9489 3540 9490 3541 9501
3546 9503 3546 9508 3555 9498 3564 9493
3564 9481 3582 9481 3577 9450 3540 9443
TIME...MOT...LOC 2356Z 286DEG 32KT 3578 9468 3558 9469 3545 9487
$$
OKC001-135-080030-
/O.CON.KTSA.SV.W.0229.000000T0000Z-180808T0030Z/
Sequoyah OK-Adair OK-
656 PM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SEQUOYAH AND SOUTHERN ADAIR COUNTIES...
At 656 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Stilwell to 2 miles northeast of
Brushy to 4 miles west of Sallisaw, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Vian...
Gans... Marble City...
Moffett... Brushy...
Brushy Lake State Park... Bunch...
Short... Mc Key...
Cottonwood... Dora...
This includes Interstate 40 in Oklahoma between mile markers 292 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9444 3537 9449 3530 9450 3530 9454
3533 9457 3533 9460 3531 9461 3536 9474
3535 9478 3538 9489 3540 9490 3541 9501
3546 9503 3546 9508 3555 9498 3564 9493
3564 9481 3582 9481 3577 9450 3540 9443
TIME...MOT...LOC 2356Z 286DEG 32KT 3578 9468 3558 9469 3545 9487
HAIL...<.75IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:19 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 7, 6:19 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 619 PM CDT Tue Aug 7 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will persist across southeast OK into northwest AR through about 03Z, with gusty winds and some areas of lower ceilings and visibilities. Another round of storms appears possible later tonight, primarily after 08-10Z. && .PREV DISCUSSION... /Issued 225 PM CDT Tue Aug 7 2018/ DISCUSSION... Atmosphere continues to destabilize across portions of northeast Oklahoma behind initial thunderstorm activity that moved through earlier today with surface based CAPE approaching 4000 J/KG over Creek county. As strong diabatic heating continues in conjunction with approaching upper wave, expect scattered strong to severe thunderstorms to develop, generally west of Highway 75. Main threat will be damaging downburst winds and to a lesser extent nickel to quarter size hail. Active weather pattern will persist for the next couple of days as a series of level upper waves traverse the region in northwest flow aloft. Thunderstorm complex could approach northeast Oklahoma late tonight with storms spreading into southeast Oklahoma/west- central Arkansas during the day. Although timing of storms becomes less certain Wednesday night into Thursday, precipitation chances will remain fairly high along and south of Interstate 40 with the potential for heavy rainfall across far southeast Oklahoma. Precip chances will begin to tapper off from north to south into Friday. Dry conditions expected through the early part of the weekend with near normal temperatures. Storm chances will once again begin to increase Sunday/Monday as cut off low starts to develop over far west Texas. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 89 70 90 / 50 50 40 20 FSM 74 89 71 88 / 60 60 60 50 MLC 74 88 70 87 / 60 60 60 50 BVO 71 88 67 89 / 40 40 20 10 FYV 72 85 67 87 / 60 50 50 30 BYV 71 86 67 89 / 50 50 40 30 MKO 73 87 70 88 / 80 60 50 30 MIO 71 87 67 89 / 40 40 20 10 F10 72 87 69 88 / 80 60 50 40 HHW 75 92 71 88 / 40 70 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Aug 7, 2:47 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 247 PM CDT Tue Aug 7 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 247 PM CDT Tue Aug 7 2018 ...ELEVATED SEVERE STORM RISK THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Along and west of highway 75, along and south of highway 412 in northeast and east central Oklahoma. ONSET...After 3 PM. HEAVY RAIN. RISK...Limited. AREA...Much of northeast and east central Oklahoma and northwest Arkansas. ONSET...After 3 PM. DANGEROUS HEAT. RISK...Limited. AREA...Primarily along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... There is an elevated risk of severe hail to the size of golfballs and damaging winds to 70 mph this afternoon mainly across portions of northeast and east central Oklahoma, along/west of highway 75 and along/south of highway 412. This threat will be greatest from around 3 PM to 9 PM this evening. Weak low level shear will keep the tornado potential very low, but nonzero. Scattered thunderstorms are developing across north central Oklahoma along an outflow boundary from previous storms last night into this morning. These storms will move generally east and southeast into portions of eastern Oklahoma thru the early evening hours. Another round of storms is expected to form this evening across Kansas and move into northeast Oklahoma after midnight. With ample instability, a few strong to marginally severe storms are possible this afternoon into the overnight. Locally heavy rainfall will be possible primarily across northeast Oklahoma into northwest Arkansas where the most concentrated activity is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY thru MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered to numerous thunderstorms are expected Wednesday through Wednesday night with locally heavy rainfall possible. The heaviest rains will likely focus across southeast Oklahoma and continue to shift southward into Thursday. Unsettled weather is expected to continue into early next week as a number of disturbances remain across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 7, 5:23 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
523 PM CDT TUE AUG 7 2018
ARZ010-019-OKZ069-072315-
Washington AR-Crawford AR-Adair OK-
523 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN ADAIR COUNTIES UNTIL 615 PM
CDT...
At 523 PM CDT, a strong thunderstorm was located 3 miles south of
Stilwell, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Stilwell... Adair State Park...
Maryetta... Odell...
LAT...LON 3560 9444 3561 9447 3564 9448 3564 9452
3572 9472 3586 9467 3584 9437
TIME...MOT...LOC 2223Z 283DEG 6KT 3577 9463Special weather statement, Aug 7, 5:25 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CDT TUE AUG 7 2018
OKZ060-064-066-072300-
Tulsa OK-Okmulgee OK-Creek OK-
525 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...NORTHERN
OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 600 PM CDT...
At 525 PM CDT, a strong thunderstorm was located over Mounds, moving
east at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Kiefer...
Mounds... Liberty...
Hectorville...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3604 9583 3590 9580 3590 9582 3586 9582
3585 9579 3577 9577 3577 9615 3595 9618
TIME...MOT...LOC 2225Z 261DEG 16KT 3588 9608Local storm report, Aug 7, 5:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 4 NNE BROKEN ARROW 36.11N 95.76W
08/07/2018 WAGONER OK PUBLIC
ONE INCH TREE LIMBS DOWN
0454 PM TSTM WND DMG NE BROKEN ARROW 36.05N 95.79W
08/07/2018 TULSA OK BROADCAST MEDIA
POWER POLES DOWN BETWEEN 51ST STREET AND 41ST STREET ON S
209TH E AVE
0445 PM FLASH FLOOD TULSA 36.13N 95.92W
08/07/2018 TULSA OK PUBLIC
STREET FLOODING ON BRADY STREET
&&
DMJSpecial weather statement, Aug 7, 5:58 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 558 PM CDT TUE AUG 7 2018 OKZ067-068-070-072-072345- Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK- 558 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHEASTERN WAGONER...SOUTH CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 645 PM CDT... At 558 PM CDT, strong thunderstorms were located along a line extending from 2 miles southwest of Okay to 5 miles southwest of Muskogee. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Muskogee... Fort Gibson... Gore... Webbers Falls... Braggs... Tullahassee... Greenleaf State Park... Pumpkin Center... Keefeton... Summit... This includes Interstate 40 in Oklahoma between mile markers 285 and 286. LAT...LON 3574 9498 3547 9514 3570 9556 3585 9542 TIME...MOT...LOC 2258Z 290DEG 15KT 3581 9534 3569 9543 Lacy
Local storm report, Aug 7, 6:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG TULSA 36.13N 95.92W
08/07/2018 TULSA OK BROADCAST MEDIA
LARGE TREE DOWN ON TOP OF A TRUCK AT 109TH EAST AVE AND
27TH STREET
&&
DMJSpecial weather statement, Aug 7, 6:19 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT TUE AUG 7 2018
OKZ068>070-072-080000-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
619 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...ADAIR...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 700 PM
CDT...
At 619 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southeast of Peggs to 5 miles southwest of
Tahlequah to 3 miles east of Braggs. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Sallisaw...
Stilwell... Westville...
Marble City... Braggs...
Eldon... Brushy...
Adair State Park... Proctor...
Christie... Greenleaf State Park...
Pumpkin Center... Maryetta...
Cookson... Brushy Lake State Park...
Cherokee Landing State Park... Bunch...
Lake Tenkiller State Park... Baron...
LAT...LON 3545 9469 3561 9527 3585 9510 3603 9508
3600 9454 3573 9449
TIME...MOT...LOC 2319Z 283DEG 34KT 3600 9501 3584 9502 3567 9514
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Aug 7, 3:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Aug 7, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 37 min |
| Aug 7, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 47 min |
| Aug 7, 4:24 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Aug 7, 4:34 PM CDT | Areal Flood Advisory | TSA | Osage, Rogers, Tulsa, Wagoner | 57 min |
| Aug 7, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| Aug 7, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 43 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | TSA | Okfuskee | 51 min |
| Aug 7, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 47 min |
| Aug 7, 5:19 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Aug 7, 5:23 PM CDT | Special Weather Statement | TSA | Adair | 52 min |
| Aug 7, 5:25 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 7, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 40 min |
| Aug 7, 5:58 PM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| Aug 7, 6:19 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.